Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 27, NWS Gaylord, MI

June 15, 2014

NWS Gaylord, MI issued this small craft advisory at Jun 15, 2014, 1:36 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2014, 1:36 PM EDT (17:36 UTC)
Expired
Jun 15, 2014, 10:08 PM EDT
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WHUS73 KAPX 151736
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
136 PM EDT SUN JUN 15 2014

LMZ323-341-342-344>346-160145-
/O.NEW.KAPX.SC.Y.0027.140615T1736Z-140616T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
136 PM EDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-160145-
/O.NEW.KAPX.SC.Y.0027.140615T1736Z-140616T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
136 PM EDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-160145-
/O.NEW.KAPX.SC.Y.0027.140615T1736Z-140616T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
136 PM EDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
439 
WHUS73 KAPX 152009
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EDT SUN JUN 15 2014

LMZ323-341-342-344>346-160415-
/O.CON.KAPX.SC.Y.0027.000000T0000Z-140616T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
409 PM EDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-160415-
/O.CON.KAPX.SC.Y.0027.000000T0000Z-140616T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
409 PM EDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-160415-
/O.CON.KAPX.SC.Y.0027.000000T0000Z-140616T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
409 PM EDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
753 
WHUS73 KAPX 160208
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EDT SUN JUN 15 2014

LHZ345>348-LMZ323-341-342-344>346-LSZ321-322-160315-
/O.CAN.KAPX.SC.Y.0027.000000T0000Z-140616T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1008 PM EDT SUN JUN 15 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 6:45 AM EDT, 6 hours 51 minutes earlier.

Area forecast discussion, Jun 15, 6:45 AM EDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
645 AM EDT SUN JUN 15 2014

.SYNOPSIS...
ISSUED AT 241 AM EDT SUN JUN 15 2014

HIGH PRESSURE WILL SLIDE EAST OF THE REGION ON SUNDAY...ALLOWING
GUSTY SOUTHEAST WINDS TO DEVELOP ALONG WITH WARMER TEMPERATURES AND
INCREASING CLOUDS. A COLD FRONT WILL MOVE THROUGH THE STATE LATE
SUNDAY THROUGH EARLY MONDAY...BRINGING A ROUND OF SHOWERS AND
THUNDERSTORMS.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 241 AM EDT SUN JUN 15 2014

...HIGH CLOUDS TODAY/SHOWERS AND THUNDERSTORMS TONIGHT...

CURRENTLY, THE FLAT 500 MB RIDGE IS OVER THE STATE. THE RADARS, BOTH
APX AND MQT, HAVE BEEN SHOWING RETURNS, BUT THEY DISAPPEAR AS THEY
MOVE TOWARD THE RADAR AND REAPPEAR ON THE OTHER SIDE HEADING INTO
ONTARIO. THIS SHOWS THE EXTENT OF THE DRY AIR IN THE LOWER LEVELS,
IF THE SOUNDING AT APX/00Z WASN'T ENOUGH PROOF. CONSIDERING THAT THE
THERE IS MORE DRY AIR TO THE SOUTH, WHERE THE ISOBARS ARE
ORIGINATING, THE MOISTURE TO WORRY ABOUT IS ASSOCIATED WITH THE SFC
LOW AND WEAK WARM FRONT THAT IS MOVING THROUGH THE CENTRAL
PLAINS/UPPER MISSISSIPPI VALLEY CURRENTLY. SO THE MAIN CONCERN WILL
BE WHEN DOES THE MOISTURE INCREASE ENOUGH TO ALLOW PRECIPITATION TO
FALL?

TODAY...WELL IF YOU BASE IT ON THE 12Z ECMWF, IT LOOKS LIKE IT WILL
BE LATE AFTERNOON/EARLY EVENING(20Z-22Z) WITH THE RAIN CHANCES
GETTING TO AROUND I-75 BY 00Z. THE GFS IS A LITTLE SLOWER WITH THE
RAIN BARELY AT ALONG THE LAKE MICHIGAN SHORELINE SOUTH OF M-72. THE
COMPROMISE IS THE 00Z NAM12 WHICH HAS THE RAIN TO THE US-131
CORRIDOR BY 00Z(AND NOW THE 00Z ECMWF AS WELL). THE NAM'S IDEA IS
VERY CLOSE TO THE GOING FORECAST. CONSIDERING THE AMOUNT OF DRY AIR
TO THE SOUTH IN THE 850 MB LEVEL, AND IN THE SOUNDINGS TO THE SOUTH
AND SOUTHWEST (BOTH OBSERVED AND MODEL) HAVE TRIMMED THE RAIN START
BACK A BIT. OTHERWISE, A MAINLY SUNNY BEGINNING, WITH HIGH AND MID
CLOUDS DRIFTING INTO THE FORECAST AREA. WITH THE TIGHT PRESSURE
GRADIENT, WILL BE EXPECTING THE WINDS TO BE GETTING TO 25 TO 30 MPH
AT TIMES. SO FOR THE EARLY AFTERNOON, WILL CONTINUE THE ELEVATED
FIRE DANGER FOR TEMPERATURES AND WIND.

TONIGHT...AS THE COLD FRONT MOVES THROUGH THE FORECAST AREA, THERE
WILL BE A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS AS THE DYNAMIC
FORCING MOVES THE NORTH INTO LAKE SUPERIOR, DUE TO THE 500 MB LOW
ROTATING NORTH FROM NORTH DAKOTA TO SOUTHERN MANITOBA AND THE 500 MB
JET STREAK STAYING MORE IN NORTHERN ONTARIO. THE FRONT ITSELF LOOKS
LIKE IT SHOULD BE THROUGH THE FORECAST AREA BETWEEN 09Z AND 12Z, SO
WILL HAVE MOST OF THE REGION CLEARING OUT BY 12Z.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 241 AM EDT SUN JUN 15 2014

MONDAY AND TUESDAY...A NARROW RIDGE OF HIGH PRESSURE AND DRIER AIR
WILL BUILD INTO MICHIGAN BY 12Z MONDAY IN THE WAKE OF THE DEPARTING
COLD FRONT. THIS WILL PROVIDE NRN MICHIGAN WITH A TEMPORARY (ROUGHLY
A 24 HR) PERIOD OF DRY WEATHER FOR MONDAY THRU MOST OF MONDAY NIGHT.
PRECIP CHANCES WILL BEGIN TO INCREASE FOR OUR FAR WRN CWA VERY LATE
MONDAY NIGHT...AND WILL QUICKLY SPREAD THRU THE REST OF OUR CWA
TUESDAY AS A STATIONARY FRONT AND ENHANCED MOISTURE LEAN INTO NRN
MICHIGAN WELL IN ADVANCE OF LOW PRESSURE DEVELOPING IN THE CENTRAL
PLAINS. NRN EDGE OF 850 MB THETA E RIDGING COINCIDENT WITH MODEST
INSTABILITY WILL POKE INTO OUR CWA ON TUESDAY...BUT WILL THEN SAG
SOUTH TUESDAY NIGHT AS AN AREA OF STRONG HIGH PRESSURE SLOWLY BEGINS
TO PUSH SOUTHWARD INTO NRN MICHIGAN. STILL APPEARS OUR BEST CHANCE
OF PRECIP WILL DEVELOP TUESDAY IN THE FORM OF SHOWERS AND STORMS...
WITH DIMINISHING CHANCES TUESDAY NIGHT. HAVE REMOVED THUNDER FROM
ERN UPR MICHIGAN TUESDAY NIGHT AS INSTABILITY WANES WITH BUILDING
HIGH PRESSURE/SUBSIDENCE FROM THE NORTH. AFTERNOON HIGHS ON MONDAY
WILL RANGE FROM THE MID 70S IN ERN UPR MICHIGAN TO THE LOW TO MID
80S ACROSS MOST OF NRN LWR MICHIGAN. TEMPS WILL DROP A FEW DEGREES
FOR TUESDAY...WITH HIGHS RANGING FROM THE LOWER 70S IN ERN UPR
MICHIGAN TO THE UPPER 70S AND LOWER 80S FOR NRN LWR MICHIGAN.
OVERNIGHT LOWS BOTH DAYS WILL COOL BACK INTO THE 50S TO LOWER 60S.

WEDNESDAY THRU SATURDAY...STATIONARY FRONT AND ASSOCIATED HIGHER
POPS WILL REMAIN SUPPRESSED SOUTHWARD INTO SRN MICHIGAN...INDIANA
AND OHIO UNDER THE WEIGHT OF STRONG CANADIAN HIGH PRESSURE BUILDING
SOUTH OUT OF ONTARIO INTO NRN MICHIGAN. OUR CWA...ESPECIALLY OUR SRN
CWA...WILL REMAIN ALONG THE NRN FRINGE OF THE MOISTURE AND
INSTABILITY FROM THIS FRONT WEDNESDAY THRU THURSDAY NIGHT. THIS WILL
LEND TO CHANCE POPS THRU THE PERIOD FOR MUCH OF OUR CWA...WITH
HIGHEST POPS AND GREATEST CHANCE FOR THUNDER ACROSS OUR SRN CWA.
AREA OF LOW PRESSURE WILL DEVELOP UPSTREAM ALONG THE FRONT AND WILL
REACH THE WRN GREAT LAKES BY FRIDAY...SLOWLY TRACKING THRU MICHIGAN
THRU SATURDAY. UNSETTLED WEATHER WITH CHANCE OF SHOWERS AND STORMS
WILL PERSIST INTO NEXT WEEKEND AS THIS FEATURE MOVES THRU. TEMPS
WILL BE RIGHT AROUND NORMAL FOR THIS TIME OF YEAR...WITH HIGHS
MAINLY IN THE 70S AND LOWS IN THE 50S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 645 AM EDT SUN JUN 15 2014

SOLID VFR CONDITIONS TODAY INTO EARLY EVENING WILL GRADUALLY
DETERIORATE TO MVFR LATE TONIGHT AS SHOWERS AND EMBEDDED
THUNDERSTORMS IMPACT ALL NRN LWR MICHIGAN TAF SITES ALONG AND
AHEAD OF A COLD FRONT. SE WINDS GUSTING TO 20 TO 25 KTS TODAY WILL
SHIFT TO THE SOUTH AND EVENTUALLY SW TONIGHT WITH FROPA.

&&

.MARINE...
ISSUED AT 241 AM EDT SUN JUN 15 2014

WITH THE SFC LOW TO THE WEST, AND THE SFC HIGH MOVING OFF TO THE
EAST, THE GRADIENT WILL TIGHTEN UP ENOUGH FOR THE WINDS TO BE
GUSTING TO 25 KNOTS BY THE EARLY THIS MORNING. THIS WILL LAST UNTIL
ABOUT 03Z THIS EVENING THEN THE SFC LOW MOVES INTO NW ONTARIO AND
THE GRADIENT RELAXES AGAIN. WAVES MAY TAKE A FEW MORE HOURS TO
SUBSIDE SO WILL HAVE SMALL CRAFT ADVISORIES UP THROUGH 06Z. MONDAY
AND MONDAY NIGHT, THE WINDS WILL REMAIN BELOW SMALL CRAFT CRITERIA
WITH THE RELAXED GRADIENT EXPECTED. ALTHOUGH BY TUESDAY MORNING THE
WINDS MAY BEGIN TO INCREASE AS THE NEXT SFC LOW IN THE PLAINS GETS
ITS ACT TOGETHER, AND TIGHTENS THE PRESSURE GRADIENT UP AGAIN.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR LHZ345>348.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR LSZ321-322.

&&

SYNOPSIS...MR
SHORT TERM...JL
LONG TERM...MR
AVIATION...MR
MARINE...JL
Hazardous weather outlook, Jun 15, 2:22 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
222 AM EDT SUN JUN 15 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
161200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
222 AM EDT SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED FIRE DANGER WILL BE FOUND ACROSS NORTHERN LOWER MICHIGAN
THIS AFTERNOON DUE TO WARM TEMPERATURES AND GUSTY SOUTHEAST WINDS.

THERE IS A THREAT FOR THUNDERSTORMS ACROSS ALL OF NORTHERN MICHIGAN
LATE THIS AFTERNOON THROUGH TONIGHT. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS ALL OF NORTHERN
MICHIGAN THROUGH NEXT WEEK...WITH THE GREATEST POTENTIAL ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.